Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Does Minoxidil cause decrease in sexual ability ?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 4 months.But now I'm worried about the side effects which I'm seeing it on different online forums i.e Decrease in sexual ability or desire....I'm unable to notice this issue with me, but just wanted to know whether using Minoxidil will cause erectile dis-function or other sexual problems.I am very much concerned about this please suggest me whether I can continue with usage or not.
Posted Sat, 21 Dec 2013 in Sexual Problems
Answered by Dr. Ashish Mittal 13 hours later
Brief Answer: No need to worry. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Minoxidil works by helping the blood flow to the hair follicles and increasing follicular size and hair shaft diameter, stimulating and prolonging hair growth. Minoxidil is not linked to erectile dysfunction. Even many researcher tried it in treatment of erectile dysfunction also with non conclusive result. On net any person can write about the side effects they experienced but we should not take them on the face value as other factors (temporal relationship, use of other medicine, psychological factors and presence of other medical issues) need to rule out to confirm side effect with some medicines. Always believe in research findings mentioned in some authentic website like PUBMED and NCBI. Even side effect with medicines do not occur in all patient like in your case. In my view there is no need to worry in your case. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor